Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS Shreveport, LA

August 29, 2005Hempstead County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Aug 29, 2005, 5:40 AM CDT for Hempstead County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2005, 5:40 AM CDT (10:40 UTC)
Expired
Aug 29, 2005, 9:30 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 291048
FFWSHV
ARC057-291430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 AM CDT MON AUG 29 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 930 AM CDT

* AT 535 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR  
  INDICATED BETWEEN 1 AND 4 INCHES OF RAIN HAS FALLEN OVER PARTS OF  
  HEMPSTEAD COUNTY...INCLUDING AREAS NEAR BLEVINS AND HOPE. AN       
  ADDITIONAL 1 TO 3 INCHES OF RAIN ARE POSSIBLE AS THE THUNDERSTORMS 
  ACROSS HEMPSTEAD COUNTY ARE MOVING VERY LITTLE.

* THE THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
  BLEVINS 
  HOPE
  WASHINGTON
  RURAL NORTHERN HEMPSTEAD COUNTY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 930 AM CDT.

LAT...LON 3369 9348 3393 9348 3398 9379 3363 9378

$$
1 follow-up statement
000 
WGUS74 KSHV 291253
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 AM CDT MON AUG 29 2005

ARC057-291430-
HEMPSTEAD AR-
746 AM CDT MON AUG 29 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CDT FOR HEMPSTEAD
COUNTY...

AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL ACROSS HEMPSTEAD COUNTY NORTH OF INTERSTATE 
30.  DOPPLER RADAR IN SHREVEPORT...ESTIMATES THAT BETWEEN 3 AND 6 
INCHES OF RAIN HAS FALLEN OVER PARTS OF THE HEMPSTEAD COUNTY NEAR 
BLEVINS.  AN ADDITIONAL INCH OF RAIN COULD OCCUR BEFORE THE RAIN 
FINALLY TAPERS OFF.  HOWEVER...SOME FLASH FLOODING COULD STILL OCCUR 
AS RUNOFF CONTINUES FROM PREVIOUS RAINFALL OVERNIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHINGTON...
PERRYTOWN AND BLEVINS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3369 9348 3393 9348 3398 9379 3363 9378

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:31 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 29, 3:31 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT MON AUG 29 2005

.DISCUSSION...

CURRENT IR IMAGERY SHOWS KATRINA ABOUT 100NM S-SE OF NEW
ORLEANS...W/SFC WINDS THERE ALREADY GUSTING TO NEAR 60KTS.  THE
FIRST RAIN BAND HAS ALREADY MADE IT INTO THE NE ZONES...AND
CONSIDERING KATRINA/S POSITION AT THIS TIME...HAVE EXPANDED SLIGHT
CHANCE POPS TO THE WESTERN ZONES TO COVER FUTURE BANDS LATER TODAY.
HAVE ALSO INCREASED POPS IN THE EASTERN ZONES...AS KATRINIA DOESN/T
WANT TO COOPERATE AND HOOK NE AS PREVIOUS MODEL RUNS ADVERTISED.
06Z NAM TRACK MORE OR LESS BRINGS KATRINA RIGHT UP THE MS
RIVER...WHEREAS 24 HRS AGO IT WAS MUCH FURTHER E.  NEW RUN IS ALSO A
BIT SLOWER...SO HAVE THROWN IN CHANCE POPS EASTERN ZONES FOR
TUESDAY.  WINDS ARE ALREADY ON THE INCREASE HERE AT KSHV...AND HAVE
APPLIED TCM WINDS THROUGH 12Z TUESDAY...USING AN EYE DIAMETER OF
35NM...AND A 10 PCT WIND DECREASE AFTER LAND FALL.  THIS WILL WARRANT
A LAKE WIND ADVISORY FOR ALL ZONES THROUGH THIS EVENING...ESPECIALLY
E.

OTHERWISE...POST-KATRINA...RIDGING BUILD OVER NM...FARTHER THAN IT
HAS BEEN...FOR A COOLER EXTENDED.  NOT BUYING INTO THE GUIDANCE LOWS
JUST YET...AND WILL STAY A COUPLE OF DEGREES ABOVE.  EXTENDED LOOKS
DRY UNTIL SATURDAY NIGHT/SUNDAY MORNING...WHEN BOTH THE NAM AND GFS
BRING A WEAK SHORTWAVE INTO THE NW ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  73  92  71 /  20  20  20   0
MLU  86  74  92  73 /  80  80  30   0
DEQ  94  70  97  65 /  20  20  20   0
TXK  88  72  91  69 /  20  20  20   0
ELD  86  72  89  69 /  80  80  30   0
TYR  91  71  94  70 /  20  20  10   0
GGG  90  73  93  69 /  20  20  10   0
LFK  93  72  96  68 /  20  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ALL ZONES:
LA...LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ALL ZONES:
OK...LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ALL ZONES:
TX...LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ALL ZONES:

&&

22/44
Hazardous weather outlook, Aug 28, 12:00 PM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 28 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN AUG 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

14

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.